Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 73, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 18, 2017, 7:35 PM EDT for Licking County, Ohio. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2017, 7:35 PM EDT (23:35 UTC)
- Expired
- Jul 18, 2017, 9:30 PM EDT
- In force
- 115 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Licking County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:19 PM EDT | FLASH FLOOD | Hanover, OH | MAYOR OF HANOVER REPORTED NO ROAD CLOSURES, BUT RUNNING WATER ALONG DITCHES. ROCKY FORK IS NOT OVER ITS BANKS, AND ESTIMATED 3 INCHES OF RAINFALL FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574 WGUS51 KILN 182335 FFWILN OHC089-190130- /O.NEW.KILN.FF.W.0073.170718T2335Z-170719T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington OH 735 PM EDT TUE JUL 18 2017 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... East central Licking County in central Ohio... * Until 930 PM EDT. * At 733 PM EDT, radar and an automated rain gauge indicated that thunderstorms had produced heavy rain of 2 to nearly 3 inches since 6 pm near Hanover. Heavy rain continues to fall with another inch possible. Runoff from this excessive rainfall will cause flash flooding to occur. * Some locations that will experience flooding include... Hanover, Marne and Toboso. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4014 8219 4000 8220 4004 8234 4011 8235 $$ JDR
2 follow-up statements
270 WGUS71 KILN 190019 FFSILN Flash Flood Statement National Weather Service Wilmington OH 819 PM EDT TUE JUL 18 2017 OHC089-190130- /O.CON.KILN.FF.W.0073.000000T0000Z-170719T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Licking OH- 819 PM EDT TUE JUL 18 2017 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL LICKING COUNTY REMAINS IN EFFECT Until 930 PM EDT... At 819 PM EDT, radar and automated rain gauges indicated that thunderstorms had produced heavy rain over the area. Up to three inches of rain have already fallen. The heavy rainfall has ended across the area. However, runoff from the earlier excessive rain will cause flash flooding to occur. Some locations that will experience flooding include... Hanover, Marne and Toboso. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. To report flash flooding, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4014 8219 4000 8220 4004 8234 4011 8235 $$
967 WGUS71 KILN 190139 FFSILN Flash Flood Statement National Weather Service Wilmington OH 939 PM EDT TUE JUL 18 2017 OHC089-190149- /O.EXP.KILN.FF.W.0073.000000T0000Z-170719T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Licking OH- 939 PM EDT TUE JUL 18 2017 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL LICKING COUNTY HAS EXPIRED... Flood waters have receded and are no longer expected to pose a threat to life or property. Please continue to heed any road closures. Please report previous flash flooding to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. LAT...LON 4014 8219 4000 8220 4004 8234 4011 8235 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:49 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 18, 3:49 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 349 PM EDT Tue Jul 18 2017 .SYNOPSIS... A hot and humid airmass will be in place through the week with increasing thunderstorm chances towards the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Extensive cu field has developed and with a weak boundary in place some isolated to scattered shower and thunderstorm activity will be present this afternoon and into the early evening hours. Expect more activity across northern portions of the region and less across southeastern portions of the area. Activity will dissipate this evening leaving dry conditions for the overnight hours. Expect some patchy fog development along and northwest of Interstate 71 overnight in addition to river valley locations with diffuse weak boundary in place. Went close to guidance for low temperatures with lows in the middle 60s to low 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Weak boundary will push southward on Wednesday. Cannot rule out an isolated shower or storm, however generally expect dry conditions. In addition expect another warm day with high temperatures in the upper 80s to low 90s. Although heat index values will reach into the middle to upper 90s across portions of the area, expect them to remain below heat advisory criteria levels of a heat index of 100. Dry conditions will be in place for Wednesday night. Went close to guidance values for low temperatures with lows in the upper 60s to low 70s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... For the period Thursday into Friday, a frontal boundary will stall out near the southern Great Lakes while a mid level ridge axis extends from the Ozarks into the middle Ohio Valley. This setup will bring hot and humid conditions to the region with the threat for at least scattered thunderstorms the closer one gets to the stalled out frontal boundary with weak disturbances ripple southeast within the northwest flow aloft to add some lift. Highs will range from the upper 80s to the lower 90s on Thursday, with lower to mid 90s on Friday. Combining this heat with the humidity, heat indices are forecast to peak into the mid/upper 90s far north with lower 100s possible south. We may end up seeing our first heat advisory for the season for southern locations. Saturday will perhaps see a little more thunderstorm coverage area wide while mid level ridge begins to flatten and becomes suppressed to the south with the aforementioned boundary lingering near our north. Upper 90s to lower 100 heat indices will again be possible on Saturday. Upper level flow begins to become more amplified across southeast Canada and the Great Lakes early next week. This will eventually lead to a mid level trough which will push a cold front southeast through the region. As is usually the case, there are strength and timing differences among long term models and a blend was used. Temperatures will show a downward trend through the period along with lower humidity values. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Scattered showers and isolated thunderstorms will develop be near some of the TAF sites this afternoon and into the early evening hours. Limited mention in the TAFs to vcsh. Cu will decrease this evening and some fog will be possible later in the overnight hours and into the early daytime hours on Wednesday. Some additional cu will be possible on Wednesday, however do not expect as much coverage as today. Winds are expected to be light and less than 10 knots. OUTLOOK...Thunderstorms are possible Friday and Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak SHORT TERM...Novak LONG TERM...Hickman AVIATION...Novak
Hazardous weather outlook, Jul 18, 2:54 PM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 254 PM EDT Tue Jul 18 2017 OHZ026-034-035-042>046-051-052-056-191900- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Licking- 254 PM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. As heat and humidity build across the region this week, afternoon heat indicies are forecast to peak in the mid to upper 90s Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>055-060>065-070>074- 077>082-088-191900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Clark-Madison-Franklin OH- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 254 PM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. As heat and humidity build across the region this week, afternoon heat indicies are forecast to peak in the mid to upper 90s Wednesday and Thursday. Afternoon heat indicies may reach the lower 100s Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:19 PM EDT | Areal Flood Advisory | ILN | Licking | 116 min |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.